Alert archive / New Mexico / Wind Advisories in 2026
Wind Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 19, 2026, 10:46 AM MST for 5 counties in New Mexico. It took effect at Feb 20, 2026, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2026, 10:46 AM MST (17:46 UTC)
- In effect from
- Feb 20, 2026, 8:00 AM MST
- Expired
- Feb 20, 2026, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 93 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376 WWUS74 KEPZ 191746 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1046 AM MST Thu Feb 19 2026 NMZ414>416-200615- /O.NEW.KEPZ.WI.Y.0003.260220T1500Z-260221T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Pinon, Cloudcroft, Mountain Park, Timberon, Apache Summit, Mayhill, Sacramento, and Sunspot 1046 AM MST Thu Feb 19 2026 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST FRIDAY... * WHAT...West winds 30 to 35 mph with gusts 50 to 60 mph expected. Stronger winds possible over high ridges and passes. * WHERE...Sacramento Mountains, and east slopes of the Sacramento mountains. * WHEN...From 8 AM to 6 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz TAB
3 follow-up statements
774 WWUS74 KEPZ 200403 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 903 PM MST Thu Feb 19 2026 NMZ414>416-201700- /O.CON.KEPZ.WI.Y.0003.260220T1500Z-260221T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Pinon, Mayhill, Cloudcroft, Mescalero, Mountain Park, Timberon, Sacramento, Apache Summit, and Sunspot 903 PM MST Thu Feb 19 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST FRIDAY... * WHAT...West winds 30 to 35 mph with gusts 50 to 60 mph expected. Stronger winds possible over high ridges and passes. * WHERE...Sacramento Mountains. * WHEN...From 8 AM to 6 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz KS
513 WWUS74 KEPZ 200710 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1210 AM MST Fri Feb 20 2026 NMZ408-417-426-427-210100- /O.EXA.KEPZ.WI.Y.0003.260220T1500Z-260221T0100Z/ Eastern Black Range Foothills-Otero Mesa-Southern Gila Region Highlands/Black Range-West Central Tularosa Basin/White Sands- Including the cities of Crow Flats, Kingston, Chaparral, Winston, Lake Roberts, White Sands Range Headquarters, White Sands National Park, and Hillsboro 1210 AM MST Fri Feb 20 2026 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. Stronger winds possible along east slopes and mountain passes. * WHERE...Portions of southern New Mexico. * WHEN...From 8 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ414>416-210100- /O.CON.KEPZ.WI.Y.0003.260220T1500Z-260221T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Apache Summit, Pinon, Sunspot, Mountain Park, Cloudcroft, Sacramento, Mayhill, and Timberon 1210 AM MST Fri Feb 20 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts 50 to 60 mph expected. * WHERE...Sacramento Mountains. * WHEN...From 8 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz ZA
346 WWUS74 KEPZ 210053 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 553 PM MST Fri Feb 20 2026 NMZ408-414>417-426-427-210200- /O.EXP.KEPZ.WI.Y.0003.000000T0000Z-260221T0100Z/ Eastern Black Range Foothills-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Southern Gila Region Highlands/Black Range-West Central Tularosa Basin/White Sands- Including the cities of Cloudcroft, Timberon, Winston, Mescalero, Sunspot, Apache Summit, Mayhill, Crow Flats, Kingston, Chaparral, Hillsboro, Mountain Park, Sacramento, White Sands Range Headquarters, Pinon, Lake Roberts, and White Sands National Park 553 PM MST Fri Feb 20 2026 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds have diminished, although expect some gusts to 30 mph continuing over the next 3 to 4 hours. $$ For additional information, visit us at http://www.weather.gov/epz DH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 4:45 AM MST, 6 hours 1 minute earlier. Its key messages:
- Updated at 409 AM MST Thu Feb 19 2026
- Windy conditions prevail through Friday, with a risk of blowing dust across southern New Mexico and far west Texas. This may cause impactful travel conditions by reducing visibility on area roadways.
- Lighter winds with seasonal temperatures for the weekend, followed by a warm-up next week.
Area forecast discussion, Feb 19, 4:45 AM MST, 6 hours 1 minute before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 445 AM MST Thu Feb 19 2026 ...New AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 409 AM MST Thu Feb 19 2026 - Windy conditions prevail through Friday, with a risk of blowing dust across southern New Mexico and far west Texas. This may cause impactful travel conditions by reducing visibility on area roadways. - Lighter winds with seasonal temperatures for the weekend, followed by a warm-up next week. && .DISCUSSION... Issued at 912 PM MST Wed Feb 18 2026 A large upper level trough has brought repeated bouts of energy which has created windy conditions the last couple days. This trough is still centered over the PacNW and will continue to create breezy to windy conditions Thursday and Friday. The good news is that both days won't be as windy as what we've seen but will be noticeable. Expect sustained winds of 15-25 mph tomorrow afternoon and will be slightly windier on Friday with speeds 20-30 mph. Wind advisories may be needed for the mountain zones on Friday but will see how models trend in future runs. Blowing dust will continue to be possible across southern NM and far west TX both afternoons but the wind direction will be out of the west vs. southwest like what we've been seeing. This will help keep El Paso out of the worst of the dust but rather the majority of the northern Mexico plumes will impact southern El Paso county and Hudspeth county. Dust sources near the Lordsburg Playa, in and around Deming may activate and will push dust downstream to places like Las Cruces. Same thing with White Sands blowing dust downstream to locations like Alamogordo. After our windy work week ends Friday, much quieter conditions can be expected Saturday and even into Sunday. Saturday will feature light winds but an incoming backdoor cold front from the Great Plains appears to push in late Saturday PM and Sunday AM which will bring east breeziness to the area as it pushes in. Otherwise, the front really doesn't do much for us except keep temperatures similar to Saturday. && .AVIATION... (12Z TAFS) Issued at 409 AM MST Thu Feb 19 2026 Breezy W winds return by late morning after a period of lighter winds to start the TAF period. Gusts to 30kts forecast this afternoon for all terminals with patchy BLDU. Confidence is low in dust impacts later today as winds won't be as strong as Wednesday. VIS reductions to 3SM or below are possible today, most likely at KELP and KDMN. KELP has a low-medium chance of reaching AWW criteria; not quite confident enough to issue an AWW at this time (19-22z is most likely time to see AWW winds). Winds settle to around 10kts this evening. FEW-SCT250 pass overhead with some mid clouds across northern areas this morning. && .FIRE WEATHER... Issued at 409 AM MST Thu Feb 19 2026 There will be some fire weather concerns through Friday. Winds stay breezy each day from the west. Today will have slightly lower winds compared to Fri with higher RHs above critical thresholds, creating some elevated fire danger. RHs fall to near or below critical levels on Fri, resulting in more widespread elevated fire danger and locally critical. ERCs remain near or below the 50th percentile, so fuels won't be very receptive to new fire starts on Fri even with drier conditions. RFWs are unlikely to be issued for Fri due to the more marginal RHs compared to Wed when they were in effect. Winds become lighter for the weekend as RHs hold near critical thresholds, lowering the fire danger threat. Other than a low chance of rain/snow in the Gila Region through Fri morning, no precip is forecast. Temps will be near or below normal through the weekend, then warming to well above normal into midweek. Min RHs range from 20-45% today, then 12-35% Fri. Ventilation will be very good to excellent through Fri, then poor to fair. && .PRELIMINARY POINT TEMPS/POPS... El Paso 43 67 38 65 / 0 0 0 0 Sierra Blanca 38 66 35 65 / 0 0 0 0 Las Cruces 36 60 31 61 / 0 0 0 0 Alamogordo 36 61 30 62 / 0 0 0 0 Cloudcroft 24 37 22 42 / 0 0 0 0 Truth or Consequences 37 60 30 60 / 0 0 0 0 Silver City 31 47 27 57 / 20 20 0 0 Deming 37 61 30 64 / 0 0 0 0 Lordsburg 32 56 28 62 / 10 10 0 0 West El Paso Metro 43 65 39 65 / 0 0 0 0 Dell City 35 65 32 66 / 0 0 0 0 Fort Hancock 40 74 38 71 / 0 0 0 0 Loma Linda 38 60 35 60 / 0 0 0 0 Fabens 39 71 36 68 / 0 0 0 0 Santa Teresa 38 64 34 63 / 0 0 0 0 White Sands HQ 41 62 36 62 / 0 0 0 0 Jornada Range 36 60 28 62 / 0 0 0 0 Hatch 37 62 28 64 / 0 0 0 0 Columbus 40 65 35 65 / 0 0 0 0 Orogrande 35 61 31 61 / 0 0 0 0 Mayhill 30 51 25 56 / 0 0 0 0 Mescalero 27 49 22 53 / 0 0 0 0 Timberon 29 47 28 52 / 0 0 0 0 Winston 27 50 19 54 / 10 10 0 0 Hillsboro 35 56 29 58 / 10 10 0 0 Spaceport 32 60 26 60 / 0 0 0 0 Lake Roberts 27 46 23 58 / 20 20 0 0 Hurley 31 52 26 58 / 10 10 0 0 Cliff 29 54 25 63 / 30 30 0 0 Mule Creek 28 48 24 60 / 30 30 0 0 Faywood 34 52 30 58 / 10 10 0 0 Animas 37 61 30 64 / 0 0 0 0 Hachita 38 61 30 63 / 0 0 0 0 Antelope Wells 39 63 31 65 / 0 0 0 0 Cloverdale 36 57 33 62 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...39-Aronson
Nearby
Wind Advisories in New Mexico, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.